How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 31664
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

Hi, have been struggling with depression and anxiety for 3

Customer Question

Hi, have been struggling with depression and anxiety for 3 years. The anxiety has increased since last year after I lost a brother. I take antidepressants (duloxetine), sleeping pill (zopiclone) and tranquillizers (oxazepam), and have therapy. I still get horrible physical symptoms: heartburn, dry throat, pain in chest, pain in gums, dry cough and these are ruining the efforts I make to improve my life. My GP just nods when I tell her all that. Any ideas to help me please??? Thanks
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Chip replied 3 years ago.
Hi--so are you saying that your GP hasn't done any testing to get at a cause for your symptoms?
Customer: replied 3 years ago.

She has checked my thyroid and blood sugar but I'm not aware of anything else she has checked.

Expert:  Dr. Chip replied 3 years ago.
OK Catherine--all those symptoms sound like fairly severe gastric acid reflux. You need to see a gastroenterologist for an upper endoscopy and a screen for H pylori--the so-called ulcer bug. You may or may not have a peptic ulcer but you probably have a hiatal hernia. If the H pylori screen is positive you'll need antibiotics for that and for now you need a medication for reflux like Zantac or Prilosec.
Customer: replied 3 years ago.

Thanks. My GP and psychiatrist both put these symptoms down to my anxiety.

Expert:  Dr. Chip replied 3 years ago.
Not anxiety at all Catherine but let me know how it goes and please remember to rate my service to you

Related Medical Questions